Abstract:Garoufalidis conjectured a relation between the boundary slopes of a knot and its colored Jones polynomials. According to the conjecture, certain boundary slopes are detected by the sequence of degrees of the colored Jones polynomials. We verify this conjecture for adequate knots, a class that vastly generalizes that of alternating knots.
- Cynthia L. Curtis and Samuel Taylor, The Jones polynomial and boundary slopes of alternating knots, arXiv:0910.4912 .
- Oliver T. Dasbach, David Futer, Efstratia Kalfagianni, Xiao-Song Lin, and Neal W. Stoltzfus, The Jones polynomial and graphs on surfaces, J. Combin. Theory Ser. B 98 (2008), no. 2, 384–399. MR 2389605, DOI 10.1016/j.jctb.2007.08.003
- Nathan M. Dunfield, A table of boundary slopes of Montesinos knots, Topology 40 (2001), no. 2, 309–315. MR 1808223, DOI 10.1016/S0040-9383(99)00064-6
- David Futer, Efstratia Kalfagianni, and Jessica S. Purcell, Guts of surfaces and the colored Jones polynomial, in preparation.
- David Futer, Efstratia Kalfagianni, and Jessica S. Purcell, Symmetric links and Conway sums: volume and Jones polynomial, Math. Res. Lett. 16 (2009), no. 2, 233–253. MR 2496741, DOI 10.4310/MRL.2009.v16.n2.a3
- Stavros Garoufalidis, The Jones slopes of a knot, arXiv:0911.3627 , Journal of Quantum Topology, to appear.
- A. E. Hatcher, On the boundary curves of incompressible surfaces, Pacific J. Math. 99 (1982), no. 2, 373–377. MR 658066
- A. Hatcher and U. Oertel, Boundary slopes for Montesinos knots, Topology 28 (1989), no. 4, 453–480. MR 1030987, DOI 10.1016/0040-9383(89)90005-0
- W. B. Raymond Lickorish, An introduction to knot theory, Graduate Texts in Mathematics, vol. 175, Springer-Verlag, New York, 1997. MR 1472978, DOI 10.1007/978-1-4612-0691-0
- W. B. R. Lickorish and M. B. Thistlethwaite, Some links with nontrivial polynomials and their crossing-numbers, Comment. Math. Helv. 63 (1988), no. 4, 527–539. MR 966948, DOI 10.1007/BF02566777
- Makoto Ozawa, Essential state surfaces for adequate knots and links, arXiv:0609166 , Journal of the Australian Mathematical Society, to appear.
- David Futer
- Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122
- MR Author ID: 671567
- ORCID: 0000-0002-2595-6274
- Email: email@example.com
- Efstratia Kalfagianni
- Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
- Email: firstname.lastname@example.org
- Jessica S. Purcell
- Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
- MR Author ID: 807518
- ORCID: 0000-0002-0618-2840
- Email: email@example.com
- Received by editor(s): February 8, 2010
- Received by editor(s) in revised form: May 25, 2010
- Published electronically: October 29, 2010
- Additional Notes: The first author is supported in part by NSF grant DMS-1007221
The second author is supported in part by NSF grant DMS–0805942
The third author is supported in part by NSF grant DMS–0704359
- Communicated by: Daniel Ruberman
- © Copyright 2010 American Mathematical Society
- Journal: Proc. Amer. Math. Soc. 139 (2011), 1889-1896
- MSC (2010): Primary 57M25, 57M27
- DOI: https://doi.org/10.1090/S0002-9939-2010-10617-2
- MathSciNet review: 2763776